physio Q - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 09-16-2012
venky2600's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,186
Threads: 119
Thanked 816 Times in 434 Posts
Reputation: 826
Send a message via Yahoo to venky2600
Question physio Q

Q) A 50 y/o cattle farmer who recently dug well for drinking water presents with fatigue, dyspnea, and a headache.Physical exam reveals bluish discloration of skin and mucous membranes. Supplemental O2 does not alleviate his symptoms or alter the skin discoloration.Blood drawn for arterial blood gases has chocolate brown discoloration.Which lab test finding is most likely present?

A-Decreased arterial O2 saturation

B-Increased A-a gradient

C-Decreased arterial PO2

D-Increased serum bicarbonate

E-Normal O2 content
Reply With Quote Quick reply to this message
The above post was thanked by:
Choz 44 (09-16-2012), Highlander (09-16-2012)



  #2  
Old 09-16-2012
USMLE Forums Master
 
Steps History: 1+CK+CS
Posts: 1,039
Threads: 189
Thanked 561 Times in 319 Posts
Reputation: 571
Default my answer :)

A-Decreased arterial O2 saturation - acute methaemoglobinaemia
Reply With Quote Quick reply to this message
The above post was thanked by:
Choz 44 (09-16-2012), Highlander (09-16-2012)
  #3  
Old 09-16-2012
USMLE Forums Scout
 
Steps History: 1+CK+CS
Posts: 32
Threads: 8
Thanked 10 Times in 8 Posts
Reputation: 20
Send a message via Skype™ to samiaaleem
Default

A - Decreased arterial O2 saturation
Reply With Quote Quick reply to this message
The above post was thanked by:
Highlander (09-16-2012)
 
  #4  
Old 09-16-2012
USMLE Forums Scout
 
Steps History: Not yet
Posts: 21
Threads: 2
Thanked 2 Times in 1 Post
Reputation: 12
Correct Answer

Quote:
Originally Posted by venky2600 View Post
Q) A 50 y/o cattle farmer who recently dug well for drinking water presents with fatigue, dyspnea, and a headache.Physical exam reveals bluish discloration of skin and mucous membranes. Supplemental O2 does not alleviate his symptoms or alter the skin discoloration.Blood drawn for arterial blood gases has chocolate brown discoloration.Which lab test finding is most likely present?

A-Decreased arterial O2 saturation

B-Increased A-a gradient

C-Decreased arterial PO2

D-Increased serum bicarbonate

E-Normal O2 content
A-Decreased arterial O2 saturation
Reply With Quote Quick reply to this message
The above post was thanked by:
Choz 44 (09-16-2012), Highlander (09-16-2012)
  #5  
Old 09-16-2012
venky2600's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,186
Threads: 119
Thanked 816 Times in 434 Posts
Reputation: 826
Send a message via Yahoo to venky2600
Default A is the answer

yes, the correct answer is a) decreased arterial O2 saturation

no need to explain i guess......

it's methemoglobinemia(chocolate brown discoloration of blood)------it's presentation look somewhat similar to CO poisoning in normal PaO2 and decreasing SaO2.......

pts have increased deoxy hemoglobin so they presents with cyanosis and dark red blood......Fe2+ changes to Fe3+ shifting oxyhemoglobin to left side

treatment--------------methylene blue, vit. C , NO, dapsone
Reply With Quote Quick reply to this message
The above post was thanked by:
dr_kg (09-17-2012), tai35 (09-19-2012)
  #6  
Old 09-18-2012
venky2600's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,186
Threads: 119
Thanked 816 Times in 434 Posts
Reputation: 826
Send a message via Yahoo to venky2600
Post

Quote:
Originally Posted by venky2600 View Post
yes, the correct answer is a) decreased arterial O2 saturation

no need to explain i guess......

it's methemoglobinemia(chocolate brown discoloration of blood)------it's presentation look somewhat similar to CO poisoning in normal PaO2 and decreasing SaO2.......

pts have increased deoxy hemoglobin so they presents with cyanosis and dark red blood......Fe2+ changes to Fe3+ shifting oxyhemoglobin to left side

treatment--------------methylene blue, vit. C , NO, dapsone
sry guys..wrongly printed treatment......dapsone is not used for treatment

dapsone causes methemoglobinemia as sideeffect.....so, it may be used in cyanide poisoning for increasing affinity of cyanide to ferric ions
Reply With Quote Quick reply to this message



Reply

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Respiratory physio q CardioGrl USMLE Step 1 Forum 4 09-14-2012 08:35 PM
I am done with Pathology(almost), Physio, and A little Pharma!!! What Now??? Doc4Step1 USMLE Step 1 Forum 6 06-06-2012 08:45 PM
Will BRS physio help? dr.morphine USMLE Step 1 Forum 11 03-17-2012 09:27 AM
can someone send me physio pdf 1128 For Sale & Wanted Items 3 02-06-2012 08:52 AM
NBME 4 physio dr.dhruvdesai USMLE Step 1 Forum 0 07-14-2011 10:24 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)